Alert archive / California / Wind Advisories in 2025

Wind Advisory 17, NWS Las Vegas, NV

April 16, 2025Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Apr 16, 2025, 1:04 AM PDT for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Apr 16, 2025, 5:00 PM PDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2025, 1:04 AM PDT (08:04 UTC)
In effect from
Apr 16, 2025, 5:00 PM PDT
Expired
Apr 18, 2025, 11:00 PM PDT
In force
54 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV

The radar

The Edwards AFB radar (KEYX), 197 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5262 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS75 KVEF 160804
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
104 AM PDT Wed Apr 16 2025

CAZ523-170000-
/O.NEW.KVEF.WI.Y.0017.250417T0000Z-250418T1200Z/
Western Mojave Desert-
Including the cities of Daggett, Barstow, and Fort Irwin
104 AM PDT Wed Apr 16 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT 
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 5 PM this afternoon to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
8 follow-up statements
115 
WWUS75 KVEF 162024
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
124 PM PDT Wed Apr 16 2025

NVZ014-170830-
/O.EXB.KVEF.WI.Y.0017.250417T1800Z-250419T0600Z/
Esmeralda and Central Nye County-
Including the cities of Silver Peak, Goldfield, Dyer, and Beatty
124 PM PDT Wed Apr 16 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 11 AM Thursday to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...There will be a lull in winds for a few hours 
  Thursday night before the strongest winds return Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ523-170830-
/O.CON.KVEF.WI.Y.0017.250417T0000Z-250418T1200Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Barstow, and Daggett
124 PM PDT Wed Apr 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM 
PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From 5 PM this afternoon to 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

DB
320 
WWUS75 KVEF 170012
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
512 PM PDT Wed Apr 16 2025

CAZ523-171200-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Barstow, and Daggett
512 PM PDT Wed Apr 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ014-171200-
/O.CON.KVEF.WI.Y.0017.250417T1800Z-250419T0600Z/
Esmeralda and Central Nye County-
Including the cities of Beatty, Goldfield, Dyer, and Silver Peak
512 PM PDT Wed Apr 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT 
FRIDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 11 AM Thursday to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...There will be a lull in winds for a few hours 
  Thursday night before the strongest winds return Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AN
456 
WWUS75 KVEF 171146
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
446 AM PDT Thu Apr 17 2025

CAZ523-171800-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/
Western Mojave Desert-
Including the cities of Barstow, Daggett, and Fort Irwin
446 AM PDT Thu Apr 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ014-171800-
/O.CON.KVEF.WI.Y.0017.250417T1800Z-250419T0600Z/
Esmeralda and Central Nye County-
Including the cities of Dyer, Goldfield, Beatty, and Silver Peak
446 AM PDT Thu Apr 17 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
PDT FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 11 AM this morning to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...There will be a lull in winds for a few hours 
  Thursday night before the strongest winds return Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
778 
WWUS75 KVEF 171801
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1101 AM PDT Thu Apr 17 2025

CAZ523-180615-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/
Western Mojave Desert-
Including the cities of Daggett, Fort Irwin, and Barstow
1101 AM PDT Thu Apr 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ014-180615-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/
Esmeralda and Central Nye County-
Including the cities of Silver Peak, Goldfield, Beatty, and Dyer
1101 AM PDT Thu Apr 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...There will be a lull in winds for a few hours 
  Thursday night before the strongest winds return Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
101 
WWUS75 KVEF 171825
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1125 AM PDT Thu Apr 17 2025

CAZ520-181200-
/O.EXB.KVEF.WI.Y.0017.250418T1200Z-250419T0600Z/
Owens Valley-
Including the cities of Independence, Lone Pine, Olancha, and
Bishop
1125 AM PDT Thu Apr 17 2025

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Owens Valley.

* WHEN...From 5 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will generally be between 
  Independence and Bishop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ522-181200-
/O.EXB.KVEF.WI.Y.0017.250418T1200Z-250419T0600Z/
Death Valley National Park-
Including the cities of Furnace Creek, Shoshone, and Stovepipe
Wells
1125 AM PDT Thu Apr 17 2025

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Death Valley National Park.

* WHEN...From 5 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. A few 
  power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ523-181200-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/
Western Mojave Desert-
Including the cities of Daggett, Fort Irwin, and Barstow
1125 AM PDT Thu Apr 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Pockets of blowing dust are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ014-181200-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/
Esmeralda and Central Nye County-
Including the cities of Silver Peak, Goldfield, Beatty, and Dyer
1125 AM PDT Thu Apr 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 11 PM PDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...There will be a lull in winds for a few hours 
  Thursday night before the strongest winds return Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
548 
WWUS75 KVEF 180850
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
150 AM PDT Fri Apr 18 2025

CAZ523-181000-
/O.CAN.KVEF.WI.Y.0017.000000T0000Z-250418T1200Z/
Western Mojave Desert-
Including the cities of Daggett, Fort Irwin, and Barstow
150 AM PDT Fri Apr 18 2025

...WIND ADVISORY IS CANCELLED...

Winds have decreased across the area and the Wind Advisory has been 
cancelled.

$$

NVZ014-181800-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/
Esmeralda and Central Nye County-
Including the cities of Beatty, Dyer, Goldfield, and Silver Peak
150 AM PDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...There will be a lull in winds for a few hours 
  Thursday night before the strongest winds return Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ520-181800-
/O.CON.KVEF.WI.Y.0017.250418T1200Z-250419T0600Z/
Owens Valley-
Including the cities of Independence, Olancha, Bishop, and Lone
Pine
150 AM PDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 
11 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Owens Valley.

* WHEN...From 5 AM early this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will generally be between 
  Independence and Bishop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ522-181800-
/O.CON.KVEF.WI.Y.0017.250418T1200Z-250419T0600Z/
Death Valley National Park-
Including the cities of Shoshone, Stovepipe Wells, and Furnace
Creek
150 AM PDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 
11 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Death Valley National Park.

* WHEN...From 5 AM early this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. A few 
  power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
109 
WWUS75 KVEF 181751
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1051 AM PDT Fri Apr 18 2025

CAZ520-190600-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/
Owens Valley-
Including the cities of Olancha, Bishop, Lone Pine, and
Independence
1051 AM PDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Owens Valley.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will generally be between 
  Independence and Bishop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ522-190600-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/
Death Valley National Park-
Including the cities of Stovepipe Wells, Furnace Creek, and
Shoshone
1051 AM PDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Death Valley National Park.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. A few 
  power outages may occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ014-190600-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/
Esmeralda and Central Nye County-
Including the cities of Silver Peak, Beatty, Goldfield, and Dyer
1051 AM PDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
592 
WWUS75 KVEF 190555
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1055 PM PDT Fri Apr 18 2025

CAZ520-522-NVZ014-190700-
/O.EXP.KVEF.WI.Y.0017.000000T0000Z-250419T0600Z/
Owens Valley-Death Valley National Park-Esmeralda and Central Nye
County-
Including the cities of Silver Peak, Furnace Creek, Dyer, Beatty,
Shoshone, Lone Pine, Bishop, Independence, Olancha, Stovepipe
Wells, and Goldfield
1055 PM PDT Fri Apr 18 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 16, 1:00 AM PDT, 4 minutes earlier.

Area forecast discussion, Apr 16, 1:00 AM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
100 AM PDT Wed Apr 16 2025

.SYNOPSIS...Today through midweek, expect similar temperatures. Late-
week, a dynamic weather system moves into the region, which will
increase chances of precipitation, gusty winds, and will cool off
temperatures substantially.
&&

.SHORT TERM...Through Friday Night.

The upper level low currently sitting of the southern California
Coast will begin to move inland this afternoon. Much of the CWA will
remain in the favored region of the incoming low with strong upper
diffluence and increased vorticity advection; however, there
continues to be a lack of moisture and significant instability. It
looks like most of the area will see increasing clouds this
afternoon, but the better chances of seeing any showers along with
an isolated thunderstorm will be across the higher terrain of
northern Inyo, Esmeralda, and western Nye counties where higher CAPE
values exist along with lifted indices around 0/-1. Rainfall
amounts will generally be light with totals under a tenth of an
inch. Snow amounts will also remain light with snow levels generally
around 9000 feet in the Sierra.

As the southern California low moves onshore this evening it will
begin to weaken as a stronger upper level low drops south out of the
Pacific Northwest. Surface gradients along with a strong low level
jet will set up across the western Mojave Desert leading to gusty
winds starting this evening and continuing into Friday morning where
wind gusts between 35 and 45 mph are expected. At this point, it
does not look like the stronger winds will extend into eastern San
Bernardino County, but gusts between 25 and 35 mph will still be
likely. It also look like winds across western San Bernardino County
will remain elevated through at least Friday morning. Will go ahead
and issue a Wind Advisory from 5pm this evening until 5am Friday
morning to account for these gusty southwest to west winds.

The closed low and northern shortwave trough begin to phase on
Thursday, resulting in a larger, positively-tilted trough over the
western US. At the surface, guidance shows a cold front sliding
southward through the southern Great Basin and northern Mojave
Desert. The frontal boundary should serve as the focus for
precipitation as moisture pools along ahead of it and underneath
the colder air aloft. Expecting scattered shower and isolated
thunderstorms to develop along the front Thursday afternoon, with
activity potentially continuing Thursday night and Friday as the
front sags southward. There's a fair amount of uncertainty in
model guidance regarding the convective environment Thursday-
Friday, mainly due to discrepancies in the magnitude of low-level
moisture and its overlap with the coldest air aloft. However, it is
likely that at least modest instability (100-400 J/kg) will occur.
With wet bulb zero heights roughly 4500-6000 ft AGL in forecast
soundings, would not be surprised to see graupel and/or small hail
with the more intense convection. While PWATs are forecast to be
above the 90th percentile of climatology, this is nothing like
monsoonal moisture, so it'll take training storms to cause any flood
concerns, and that would likely be localized and relatively minor.
On the wintry side, snow levels drop from over 8000 ft down to ~6500
ft, so some late-season minor snow accumulations are likely in the
Spring Mountains and Sierra.

Other than the precipitation chances, we will see gusty northerly
winds across Inyo, Esmeralda, and Nye counties where winds may be
strong enough for wind advisories Friday. Right now, there is about
a 40-60% chance of advisory level winds being reached. Another big
change will the temperature drop from today into Friday. Today we
are still looking at readings about 7-10 degrees above normal, but
by Friday temperatures will be about 7-10 degrees below normal with
the possibility that Las Vegas struggles to reach 70 degrees.

&&

.LONG TERM...Saturday through Tuesday.

As we head into the weekend, ensemble guidance has the closed low
pushing out to the east, leaving us under a drier northwesterly or
zonal flow. Not only do precipitation chances wane, but temperatures
begin to moderate to seasonal values. By Sunday, forecast highs are
near or slightly above normal, and hold fairly steady into next
week. The synoptic pattern in the extended will favor inside sliders
or shortwaves passing well to our north. As these move by, periods
of gusty winds are possible.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast
Package...Light southerly drainage winds are expected overnight with
mostly clear skies. Southeast winds will return again tomorrow
afternoon, although speeds are forecast to be higher than earlier
today, with a greater than 50 percent chance of gusts to 20 knots
during the afternoon. VFR conditions will prevail tomorrow, with
mainly SCT skies with bases AOA 15kft AGL through the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Conditions at the Las
Vegas area TAF sites will be similar to what is described for Harry
Reid above, except winds at KHND are expected to remain more
southerly throughout the period.  Elsewhere, winds will tend to
follow typical diurnal direction trends with a few gusts to 25kts
possible at KDAG tonight.  Most sites will see gusty south-to-west
winds develop tomorrow afternoon.  VFR conditions will prevail
across the region through tonight, with mainly FEW to SCT skies with
bases AOA 15kft AGL.  Clouds will thicken along the Sierra tomorrow,
and a few isolated showers will be possible after 21Z near and west
of KBIH.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Gorelow
LONG TERM...Woods
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.